Good readings and good points. The key point is differences in how cells die when BCG instilled or GEM/DOC are instilled, how it can possible affect your psoriasis.
Is the following explanation of causing psoriasis correct? I picked it up at this site.
"Psoriasis occurs when something goes wrong with your immune system. Your immune cells become overactive and attack your skin and joints. T cells, a type of immune cell, play an important role in
BCG treatment will invoke various immune cells, including T-cells which theoretically are supposed to attack only BCG infected cells, but these BCG invoked T-cells which circulate in blood seem to attack unrelated cells sometimes, which can cause flair to patients with autoimmune disease, i.e. the patient I know with rheumatic arthritis had flair after 4th BCG dose and ended up a week in hospital.
So, if psoriasis is caused by more T cells in the skin than usual, potentially BCG invoked T-cells further affect the condition of psoriasis.
On the hand, Gemcitabine and Docetaxel chemotherapy do not rely on or invoke T-cells to kill cancer cells. It rely on our body's built in mechanism to destroy cell l when the cell fails to divide into two new cells in cell cycle. This is called program death or apoptosis. Gemcitabine prevents DNA to be replicated in early phase in the cell cycle and Docetaxel prevents the cell to split into two new cells at the later phase in the cell cycle. In both cases, our body lead the cell to death. In this sense, Gemcitabine and Docetaxel treatment should not affect the condition of psoriasis.
Below are treatment protocols at BC Cancer Center for intravesical BCG and intravesical Gemcitabine and Docetaxel.
Notice Exclusions criteria include "Concurrent systemic corticosteroids or a specific immunodeficiency syndrome"/
GEMCITABINE + DOCETAXEL
Notice that Exclusions criteria does not list any immune related matters.
BCG dose reduction and its side effects
In chemotherapy, dosage and efficacy and severity of side effects are usually linearly corelated, but BCG is not. Due to the BCG shortage, in the US, dose reduction 1/2, 1/3 dose were recommended. 1/3 dose did not affect efficacy much in several studies. In terms of side effects, some study said it reduced side effects but other studies said not much change in side effects. I recall someone posted that he was going to reduce to 1/10 to complete maintenance phase. Dr. Lamm said he would reduce to 1/10, 1/50 even to 1/100 to reduce side effects so patients can complete 3 years maintenance program. But, for T1HG, initial 6 weeks induction treatment are recommended with full dose if available, indicating dosage can be reduced to 1/10 or lower without affecting efficacy in the induction treatment. If 1/3 dose has similar efficacy, it means that it is invoking sufficient amount of T-cells, indicating that 1/3 dose may affect psoriasis as much as full dose BCG does. It is something your psoriasis doctor, urologist and you need to plan carefully if BCG treatment is selected.